Jump to content

New here need help


Emily

Recommended Posts

I'm new here so I apologize if I'm doing this wrong but I need people to talk to.  I have been on meds since 2000, currently 50mg Prozac and 50mg tradozone. I started taking them for panic attacks. I withdrew from Paxil in 2009 and had horrible withdrawal and from what I'm reading now was a long protracted withdrawal. Less than two years later I was back on meds (prozac this time) as well as trazodone, lorazepam, and seroquel. I have kicked the seroquel and lorazepam successfully.  Lately I have been feeling withdrawal symptoms from current meds even though I haven't changed the dose. I do occasionally miss a dose of trazodone and I'm wondering if that is it. I have more problems now than when I originally went on antidepressants. I now suffer from worsening depression and insomnia. My doctor wants to keep increasing the dose. I think the meds have ruined my life and I want to withdraw (safely) but I am terrified to go through it again and possibly break my brain if I haven't done so already. Please help:(

2000-2009: Paxil 30mgs for panic attacks and xanax as needed

2008-2009: withdrew from Paxil not sure how long, prob a few months

2009-2011: increased anxiety (protracted withdrawal?) xanax for panic attacks (borderline abuse)

2011-2014: switched to Prozac 30mgs. Developed severe insomnia.

2014: developed severe depression. Prozac 40mg. Trazodone (50mg),  seroquel 25mg , and lorazepam .5 mg for insomnia. 

2015/2016ish: withdrew from lorazepam and seroquel.  Prozac upped to 50mg.

Current: Prozac 50mg and trazodone 50mg. Worsening depression. Struggle with insomnia. Would like to get off meds as I think they are making me worse and worse over time.

 

***dates might be slightly off. Meds have effect memory and recall greatly.

Link to comment
  • Moderator

Hello, Emily, and welcome to SA.

 

The purpose of this site is to help its members taper safely.  I'm glad you found your way here.

 

First of all, try not to miss any doses of trazodone.  Your nervous system craves stability.  Is there some way you can remind yourself to take it?  Post-it notes?


The withdrawal symptoms you are feeling may be due to what is known as "poop-out," where the drug ceases to be effective.  If your WD symptoms are due to poop-out, increasing the dose is not a good idea.  According to Alto Strata, founder of this site:

 

"It is thought this (poop-out) results from maximal serotonergic downregulation -- your serotonin receptors have shut down as much as possible, to the extent they don't fulfill their intake function anymore.

Increasing dosage makes the problem worse. Unless your serotonin receptors are the kind that bounce back fast, if you've experienced this in poop-out, it's likely to continue into withdrawal syndrome."

 

The better course would be to begin a taper of Prozac.  At SA, we recommend tapering only one drug at a time.  Prozac, like most AD's, is an activating drug, while trazodone is a sedating drug.  It is best to taper the activating drug first, so the sedating drug can act as a buffer during your taper.

 

Taking multiple psych drugs? Which drug to taper first?

 

At Surviving Antidepressants, it is recommended that a person taper by no more than 10% of their current dose with at least a four week hold in-between decreases.  The 10% taper recommendation is a harm reduction approach to going off psychiatric drugs.  Some people may have to taper at a more conservative rate as they are sensitive to even the smallest drops.
  
To get you started, and familiarized with the protocols followed by SA, I am linking a few topics so that you have a better understanding of what is recommended here. 

 

Brain Remodelling

Tips for tapering off Prozac (fluoxetine)

 
 
This is your introduction topic -- the place for you to ask questions, record symptoms, share your progress, and connect with other members of the SA community. I hope you'll find the information in the SA forums helpful for your situation. I'm sorry that you are in the position that you need the information, but, as I said, I am glad that you found us.
 
 

 

 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg Valium

Feb. 2021, begin 10%/4 week taper.   

March 22, 2022: hold at 4.8mg and shift to Imipramine taper

Aug. 5, 2022: shift to Valium taper.  

Current dose as of Aug. 5, 2022: 4.3mg

Taper is 77% complete.

 

Imipramine 75 mg daily since 1986.  Jan-Sept 2016 tapered to 16mg.  

Held until Aug 2021, tapered for 4 weeks to 14.4mg

March 22, 2022: Begin 10%/4 week taper.  Current dose as of Aug. 5: 9.5mg 

Aug. 5, 2022: hold at 9.5 and shift to Valium taper

Taper is 87% complete.  

  

Supplements: omega-3, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg


I am not a medical professional and this is not medical advice but simply information based on my own experience, as well as other members who have survived these drugs.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy